Arkansas, 2004Flash Flood in Arkansas, April 24, 2004
April 24, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 3:00 AM CST, 6 hours earlier.
Area forecast discussion, Apr 24, 3:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT APR 24 2004
.DISCUSSION...
PATTERN SHOULD FINALLY CHANGE AS THE WEEKEND PROGRESSES AND BRING AN
END TO THE SEIGE OF HEAVY RAIN AND SEVERE WEATHER...BUT NOT RIGHT
AWAY. FRONTAL BOUNDARY GOT PUSHED INTO SOUTH CENTRAL ARKANSAS BUT
EXPECT IT TO QUICKLY LIFT BACK NORTH DURING THE DAY. MOST OF THE RAIN
AGAIN IN WESTERN AND NORTHERN AREAS BUT IT SHOULD SLOWLY SPREAD TO THE
EAST DURING THE DAY AS THE UPPER LOW IN THE WEST STARTS TO MOVE OUT
TO THE NORTHEAST. WILL START OUT WITH CHANCE POPS IN THE SOUTHEAST
INCREASING TO CATEGORICAL IN THE NORTHWEST THEN SHOW INCREASE IN
POPS DURING THE DAY. THE COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND
SLOWLY MOVE ACROSS THE AREA TONIGHT AND SHOULD MOVE OFF TO THE EAST ON
SUNDAY. THE BEST CHANCE OF RAIN AND HEAVIEST RAIN WILL LIKELY
ACCOMPANY THE FRONT TONIGHT. WILL GO WITH 90 PERCENT POPS ACROSS
THE AREA TONIGHT AND WILL STRESS HEAVY RAIN. THE INSTABILITY AND
DYNAMICS ALSO SUGGEST A CHANCE OF SEVERE STORMS...BUT THAT IS NOT
LOOKING AS SERIOUS AS THE FLASH FLOOD THREAT SO WILL PLAY UP THE
HEAVY RAINS BUT NOT PLAY UP SEVERE WEATHER IN THE ZONES. RAIN SHOULD
DECREASE FROM THE WEST LATE TONIGHT AND WILL LOWER POPS THERE.
CHANCES OF RAIN WILL DECREASE SUNDAY AS THE FRONT MOVES AWAY AND
THE UPPER TROF PASSES OVER THE AREA. WILL KEEP HIGH POPS EARLY IN
THE EAST BUT HAVE ALL RAIN OUT OF THE FORECAST BY THE END OF THE
DAY. A SECONDARY SHORT WAVE MOVES THROUGH LATE SUNDAY NIGHT AND
EARLY MONDAY. SOME MOISTURE ACCOMPANIES THIS SYSTEM BUT WILL ONLY
FORECAST AN INCREASE IN CLOUDS FOR NOW AND NO MENTION OF RAIN.
MADE ONLY MINOR CHANGES TO TEMP FORECASTS.
DUE TO ACTIVE WEATHER...DID NOT MAKE MANY CHANGES TO EXTENDED EXCEPT
TO BRING FORECASTS OF SOME ELEMENTS MORE IN LINE WITH SURROUNDING
OFFICES.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 75 61 73 54 / 60 90 80 10
HARRISON AR 68 54 67 48 / 90 90 50 10
HOT SPRINGS AR 74 61 73 54 / 70 90 70 10
PINE BLUFF AR 78 63 74 54 / 50 90 80 10
MOUNTAIN HOME AR 68 54 67 48 / 90 90 60 10
MONTICELLO AR 79 64 75 55 / 40 90 90 10
SEARCY AR 75 60 72 53 / 70 90 80 10
MOUNT IDA AR 73 60 73 54 / 70 90 70 10
RUSSELLVILLE AR 71 58 71 53 / 80 90 60 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 600 PM CDT
SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034...ARZ037>039.
&&
29
Hazardous weather outlook, Apr 24, 4:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT APR 24 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT APR 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN
HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING.
HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT.
THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL.
ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT...
BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE
AFTERNOON AND EVENING.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED
INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS
MAY BE INCLUDED.
THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING
WILL OCCUR IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA
BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO
RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME
TODAY AND TONIGHT.
29
In the hours before
Local storm report, Apr 24, 6:19 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 4 S ZINC 36.29N 92.92W
04/24/2004 BOONE AR LAW ENFORCEMENT
CRAWFORD ROAD NEAR HARMON FLOODED AND IMPASSABLE
0600 AM FLASH FLOOD 3 N CLARKSVILLE 35.50N 93.47W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
MUDSLIDE ON HWY 21 NEAR LUDWIG
0615 AM FLASH FLOOD HARTMAN 35.43N 93.62W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 103 FLOODED AND IMPASSABLE
&&
220Local storm report, Apr 24, 7:10 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 3 N BUFFALO CITY 36.21N 92.45W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 WASHED OUT
&&
220Local storm report, Apr 24, 7:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
831 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD GASSVILLE 36.28N 92.49W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 CLOSED
0755 AM FLASH FLOOD BULL SHOALS 36.38N 92.59W
04/24/2004 MARION AR LAW ENFORCEMENT
ROADS NEAR BULL SHOALS LAKE FLOODED
&&
220Local storm report, Apr 24, 7:50 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD HARRISON 36.24N 93.12W
04/24/2004 BOONE AR LAW ENFORCEMENT
HWY 7S FLOODED
0745 AM FLASH FLOOD YARDELLE 36.07N 93.00W
04/24/2004 NEWTON AR AIRPLANE PILOT
HWY 123 FLOODED
&&
220Local storm report, Apr 24, 8:37 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 4 S HARRISON 36.18N 93.12W
04/24/2004 BOONE AR LAW ENFORCEMENT
HWY 7 CLOSED
&&
220Local storm report, Apr 24, 8:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD LONDON 35.33N 93.25W
04/24/2004 POPE AR LAW ENFORCEMENT
MILLS CREEK ROAD FLOODED
0935 AM FLASH FLOOD DOVER 35.40N 93.11W
04/24/2004 POPE AR LAW ENFORCEMENT
RUSHING ROAD FLOODED
&&
220Flash Flood, Yell
- When
- April 24, 9:00 AM CST to 2:00 PM CST
- Where
- Yell County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.003, -93.411 (the zone’s center; the record gives no point)
Heavy rains fell across portions of Yell County and resulted in flash flooding. Several roads and low water crossings were flooded for a period of time at Centerville and just south of Danville.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Lightning Strike in Louisiana, April 24, 2004$100,000 · 1 event
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Damaging Winds in Mississippi, April 24, 2004$6,000 · 52 kt wind · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393368.